Do you, a loved one, colleague, friend, or neighbor struggle with opioid use disorder? Schenectady County Public Health Services can help educate and train you and the community on opioid overdose prevention, including the use of Naloxone (brand name: Narcan).
Public-facing professionals like police officers, firefighters, employees and managers, teachers, and health professionals should be trained to administer Naloxone. Community leaders and members who are around people who use drugs, especially parents, and caregivers should consider being trained.
UPCOMING IN-PERSON NALOXONE TRAINING
Schenectady County Public Health Services with New Choices Recovery and Schenectady Police Department
Date: Thursday, December 21, 2023
Time: 6:00pm - 7:00pm
Location: McChesney Room at the Hon. Karen B. Johnson Library, 99 Clinton Street in Schenectady
An opioid overdose happens when the amount of drugs like Heroin, Fentanyl, OxyContin, Percocet, Vicodin, Methadone, or a mixture of them is too high in someone’s body. The person becomes unresponsive and/or has extremely shallow breathing.
Signs of an Overdose:
Naloxone (brand name: Narcan) reverses overdoses due to opioids (i.e. Heroin, Fentanyl, OxyContin, Percocet, Vicodin, Methadone). It wakes the person up from an opioid-related overdose within minutes. It blocks the opioids from working within the body for 30-90 minutes. This may cause withdrawal if the person who overdosed has built up a tolerance to opioids. Administering Naloxone/Narcan will not cause harm, even if the person is not experiencing an opioid overdose. Do not hesitate because you are not sure if the overdose was caused by an opiate. The most important thing is to get the person’s breathing back to normal.
Put the person on their back with head tilted back so that the naloxone does not run down out of the nose
If 911 was not called immediately:
It's crucial to take steps to prevent overdose or death, such as testing drugs to ensure they aren't laced or contaminated, avoiding solo usage, and making sure that many people are equipped to give Naloxone.
After you complete the online training you can receive a Narcan Kit. Narcan Kits contain two Naloxone pumps, gloves, and testing strips for Fentanyl and Xylazine. When using alone, call the Never Use Alone hotline 1-800-484-3731.
In this 25-minute video you will learn:
You will also receive information on the Naloxone Co-payment Assistance Program and other related resources.
To obtain a Naloxone (Narcan) Kit, complete the form below after completing the online training video. A member of the Schenectady County Public Health Services Community Health Division will reach out and give you a kit.
Please be advised that this program does not constitute medical education for providers in terms of clinical certification.
Watch the Online Video Training and complete the following form to receive a Narcan Kit. The Schenectady County Public Health Services Community Health Vision will contact you and give you a kit.